Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 49, NWS Norman, OK

May 23, 2015Beckham County, Greer County, Harmon County, Oklahoma

NWS Norman, OK issued this flash flood warning at May 23, 2015, 1:32 PM CDT for Beckham County, Greer County, Harmon County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2015, 1:32 PM CDT (18:32 UTC)
Expired
May 23, 2015, 4:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Beckham County, OK, Greer County, OK, Harmon County, OK

The radar

The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WGUS54 KOUN 231832
FFWOUN
OKC009-055-057-232130-
/O.NEW.KOUN.FF.W.0049.150523T1832Z-150523T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
132 PM CDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
  NORTHERN HARMON COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTHWESTERN GREER COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 430 PM CDT
    
* AT 128 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN. ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN ACROSS 
  SOUTHERN BECKHAM...NORTHERN HARMON...AND WESTERN GREER COUNTIES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WILLOW...VINSON AND MADGE. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3503 10000 3512 9977 3512 9940 3489 9973
      3472 10000

$$

MAHALE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:35 AM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, May 23, 6:35 AM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
635 AM CDT SAT MAY 23 2015

.UPDATE...
ISSUED A DENSE FOG ADVISORY UNTIL 10 AM THIS MORNING FOR
PARTS OF WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS.

&&

.DISCUSSION...
SEVERAL SITES IN THE LOCATIONS MENTIONED ABOVE HAVE FALLEN
TO 1/4 MILE OR LESS...SO ISSUED A DENSE FOG ADVISORY. FOG IS
EXPECTED TO DISSIPATE BY 10 AM.

CURRENT COMPLEX OF STORMS OVER THE PANHANDLES WILL MOVE INTO
NORTHWEST OKLAHOMA IN THE NEXT 1 TO 2 HOURS AND BRING VERY HEAVY
RAINFALL TO THESE LOCATIONS. SEVERE POTENTIAL WITH THIS ACTIVITY
IS LOW THIS MORNING AS THE LOW LEVELS APPEAR TO BE TOO COOL AND
STABLE FOR DAMAGING WINDS TO REACH THE GROUND AND AS MARGINAL
LAPSE RATES SHOULD LIMIT SEVERE HAIL PRODUCTION.

AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW.

MBS

&&

.AVIATION...
HAVE LOW CONFIDENCE IN THE TAFS.

IFR OR LOWER CONDITIONS WILL IMPROVE AT ALL SITES 15-18Z
TO MAINLY MVFR CONDITIONS. A FEW LOCATIONS IN WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS MAY BE LIFR AND PERHAPS BELOW AIRPORT
MINIMUMS DUE TO FG THROUGH 15Z.

A COMPLEX OF TSRA WILL AFFECT KWWR AND KGAG 13-18Z. ADDITIONAL
TSRA WILL FORM AND AFFECT NEARLY ANY SITE AFTER 16Z...BUT
DETERMINING WHERE AND WHEN TSRA OCCURS REMAINS VERY CHALLENGING.
VARIABLE GUSTY WINDS AND IFR OR LOWER CONDITIONS ARE POSSIBLE WITH
ANY TSRA.

WIDESPREAD IFR OR LOWER CONDITIONS MAY FORM AGAIN AFTER
01Z...ESPECIALLY OVER WESTERN OKLAHOMA.

MBS

&&

.PREV DISCUSSION... /ISSUED 416 AM CDT SAT MAY 23 2015/

..DANGEROUS FLOODING EXPECTED IN SOME LOCATIONS TODAY THROUGH
MEMORIAL DAY...

DISCUSSION...
FLOODING AND SEVERE STORM POTENTIAL THROUGH MEMORIAL DAY REMAIN
THE MAIN CONCERNS.

CURRENT FLASH FLOOD WATCH IS IN GOOD SHAPE AND WAS NOT ALTERED
AT THIS TIME. THE COMBINATION OF A VERY MOIST AIRMASS WITH NEAR
RECORD PRECIPITABLE WATER VALUES OF 1.7 TO 2 INCHES...SLOW MOVING
SYSTEM...AND A STRONG LOW LEVEL JET TO TRANSPORT MOISTURE INTO THE
AREA WILL ALLOW FOR HEAVY RAINFALL AND FLOODING THIS HOLIDAY
WEEKEND. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL OCCUR.
KEPT TOTAL RAINFALL 2 TO 5 INCHES. MOST MODELS SUGGEST THE
HEAVIEST RAINFALL WILL OCCUR TONIGHT FROM WICHITA FALLS TO
OKLAHOMA CITY TO STILLWATER.

ADDED AREAS OF FOG AND DRIZZLE ACROSS MUCH OF THE AREA THIS
MORNING. A FEW LOCATIONS IN WESTERN OKLAHOMA MAY AND WESTERN NORTH
TEXAS MAY EXPERIENCE DENSE FOG WITH VISIBILITIES LESS THAN 1/4
MILE...BUT FOR NOW...WILL HOLD OFF WITH A DENSE FOG ADVISORY...
THINKING SURFACE WINDS MAY KEEP THE AIR MIXED NEAR THE GROUND JUST
ENOUGH TO KEEP VISIBILITIES ABOVE 1/4 MILE.

THIS MORNING...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL
FORM AND MOVE INTO NORTHWEST OKLAHOMA BETWEEN 6 AND 9 AM. THINK
THIS ACTIVITY WILL STAY ELEVATED AND GENERALLY JUST BELOW SEVERE
LIMITS...THOUGH LOCALIZED FLASH FLOODING MAY OCCUR. MOST STORMS
SHOULD STAY NORTHWEST OF A HOLLIS TO CLINTON TO ENID LINE.
ADDITIONAL ISOLATED TO SCATTERED DEVELOPMENT MAY OCCUR ACROSS THE
REST OF THE AREA...THOUGH CAPPING MAY BE JUST STRONG ENOUGH TO
KEEP CONVECTION FROM FORMING.

THIS AFTERNOON AND EVENING...STILL LOOKS LIKE A MESSY
PATTERN...BUT BANDS AND LINES OF SHOWERS AND THUNDERSTORMS WITH
HEAVY RAINFALL WILL FORM ACROSS THE AREA. KEPT VERY HIGH RAIN
CHANCES ACROSS THE AREA.

IN REGARDS TO SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EVENING...SOME SEVERE STORMS ARE POSSIBLE WITH MARGINALLY SEVERE
HAIL...DAMAGING WIND...AND A FEW BRIEF TORNADOES. A SURFACE WARM
FRONT WILL SURGE NORTH TODAY AND ALLOW SURFACE DEWPOINTS TO RISE
INTO THE UPPER 60S TO LOWER 70S SOUTH OF THE FRONT. CLOUD COVER
AND RAIN MAY LIMIT INSTABILITY. MID LEVEL LAPSE RATES WILL REMAIN
RATHER WEAK. 0-6 KM SHEAR VALUES OF 30-45 KT SUPPORT MULTICELLS
AND SUPERCELLS. THE LOW LEVEL JET WILL BE INCREASING AND THERE
APPEARS TO BE ENOUGH LOW LEVEL SHEAR...0-1 KM 20 TO 35 KT...TO
SUPPORT A FEW BRIEF TORNADOES. SEVERE POTENTIAL IS EXPECTED TO
DECREASE WITH THE LOSS OF DAYTIME HEATING. SIGNFICANT SEVERE
STORMS SEEM UNLIKELY DUE TO THE LACK OF INSTABILITY. FLOODING
REMAINS THE MAIN CONCERN.

TONIGHT...A BAND OF VERY HEAVY RAINFALL MAY FORM AND SLOWLY PUSH
EAST THROUGH THE NIGHT. LATEST MODELS WERE IN DECENT AGREEMENT
DEPICTING THE HIGHEST QPF/RAINFALL AMOUNTS NEAR A WICHITA FALLS TO
OKLAHOMA CITY TO STILLWATER LINE. SEVERAL INCHES OF RAINFALL MAY
MATERIALIZE CAUSING LIFE THREATENING FLOODING. KEPT VERY HIGH RAIN
CHANCES IN THE FORECAST.

SUNDAY...THINK THE BAND OF HEAVY RAINFALL WILL SLOWLY PUSH EAST
AND MAINLY BE SOUTHEAST OF I-44 WHERE A FEW INCHES OF FLOODING
RAINFALL WILL LIKELY OCCUR. BELIEVE THE AIR WILL BE COOL AND
RATHER STABLE TO LIMIT SEVERE POTENTIAL...THOUGH CONFIDENCE IS
LOW. THERE MAY BE A MID/UPPER DRY SLOT TO ALLOW FOR CLEARING
AND  DESTABILIZATION IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
DURING THE AFTERNOON AND EVENING HOURS. WENT WELL BELOW GUIDANCE
HIGHS IN MOST LOCATIONS.

SUNDAY NIGHT...HEAVY RAINFALL WILL GENERALLY PUSH EAST OF THE
AREA. THERE IS A SIGNAL THAT FOG AND DRIZZLE MAY FORM...BUT DID
NOT MENTION DUE TO LOW CONFIDENCE.

MEMORIAL DAY...NOT SURE WHAT WILL OCCUR ON THIS DAY BUT WILL
CLOSELY MONITOR. LATEST MODELS HINTED THAT VERY MOIST...
WARM...AND UNSTABLE...POSSIBLY VERY UNSTABLE...AIR WILL CONTINUE
ACROSS THE AREA. THE AREA MAY BE IN THE ENTRANCE REGION OF AN
UPPER LEVEL JET TO PROMOTE UPWARDS MOTION. ADDITIONAL HEAVY
RAINFALL AND SEVERE WEATHER MAY OCCUR. DO NOT EXPECT A WASHOUT BY
ANY MEANS WITH MANY MORE DRY HOURS THAN WET ONES. TEMPERATURES
SHOULD BE WARMER COMPARED TO TODAY AND SUNDAY.

MONDAY NIGHT THROUGH FRIDAY...WARM MOIST UNSTABLE CONDITIONS WILL
CONTINUE TO BRING CHANCES OF SHOWERS AND STORMS EACH DAY. MID AND
UPPER WINDS ARE FORECAST TO WEAKEN WHICH MAY ALLOW FOR LESS STORM
COVERAGE. HOWEVER...ADDITIONAL LOCALIZED FLOODING...HEAVY
RAINFALL...AND STRONG TO PERHAPS SEVERE STORMS FROM ISOLATED TO
SCATTERED SLOW MOVING STORMS MAY OCCUR. TEMPERATURES ARE FORECAST
TO BE WARMER COMPARED TO PREVIOUS DAYS...CLOSER TO AVERAGE FOR
LATE MAY.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  63  73  62 / 100 100  80  20
HOBART OK         73  61  75  58 / 100  60  50  20
WICHITA FALLS TX  77  63  77  62 / 100  90  70  20
GAGE OK           70  58  76  56 / 100  30  30  20
PONCA CITY OK     72  63  74  61 / 100  90  80  30
DURANT OK         78  66  73  65 /  60  90 100  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052.

     DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR OKZ014>017-
     021>023-033>037.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.

     DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR TXZ083>085.

&&

23/17/17
Hazardous weather outlook, May 23, 11:57 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT SAT MAY 23 2015

OKZ004>048-050>052-TXZ083>090-241000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1157 AM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FLOODING...
HEAVY RAIN IS EXPECTED ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS
TODAY AND TONIGHT. FLOODING IS LIKELY WHEREVER HEAVY RAIN
OCCURS...AND AREA RIVERS AND STREAMS ARE LIKELY TO SEE RISES AND
ADDITIONAL FLOODING. LIFE THREATENING FLASH FLOODING IS POSSIBLE.

.THUNDERSTORMS...
ALTHOUGH FLOODING IS THE MAIN CONCERN TODAY AND TONIGHT...THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. THE SLIGHT RISK IS GENERALLY SOUTHEAST OF A LINE FROM SAYRE
TO WATONGA TO ENID TO PERRY... AND WEST OF A LINE FROM HOLDENVILLE
TO LAKE TEXOMA. THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS.
A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. HAIL UP TO HALF
DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE LIKELY WITH THE
STRONGEST STORMS. TORNADO RISK IS LOW...BUT NOT ZERO.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD
PREPARE FOR FLOODING AND/OR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.FLOODING...
HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY
MONDAY. CONTINUED FLOODING IS LIKELY.

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND
MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST
FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, May 23, 11:54 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     FLASH FLOOD      8 W SAYRE               35.30N 99.78W
05/23/2015                   BECKHAM            OK   PUBLIC

            WATER OVER HIGHWAY 152.

&&

DW
Special weather statement, May 23, 11:55 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT MAY 23 2015

OKZ015-016-231730-
CUSTER OK-DEWEY OK-
1155 AM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER AND
SOUTHEASTERN DEWEY COUNTIES UNTIL 1230 PM CDT...

AT 1153 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUTLER...
MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
THOMAS...CUSTER CITY...BUTLER...PUTNAM AND STAFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3553 9913 3570 9928 3598 9888 3589 9872
      3577 9868
TIME...MOT...LOC 1653Z 231DEG 31KT 3565 9913

MAHALE
Special weather statement, May 23, 12:22 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1222 PM CDT SAT MAY 23 2015

OKZ014-016-021-022-231800-
ROGER MILLS OK-CUSTER OK-BECKHAM OK-WASHITA OK-
1222 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS...
SOUTHWESTERN CUSTER...NORTHEASTERN BECKHAM AND NORTHWESTERN WASHITA
COUNTIES UNTIL 100 PM CDT...

AT 1220 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELK CITY...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
ELK CITY...HAMMON...CANUTE...BUTLER...FOSS...FOSS RESERVOIR AND
STAFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3570 9933 3565 9916 3552 9907 3529 9938
      3541 9954
TIME...MOT...LOC 1720Z 219DEG 19KT 3542 9941

MAHALE
Local storm report, May 23, 12:42 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1242 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      ELK CITY                35.41N 99.42W
05/23/2015                   BECKHAM            OK   EMERGENCY MNGR

            MAJOR STREETS CLOSED. RESCUES FROM VEHICLES. WATER IN
            HOMES.

&&

DW
Special weather statement, May 23, 1:16 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CDT SAT MAY 23 2015

OKZ015>017-231845-
CUSTER OK-BLAINE OK-DEWEY OK-
116 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUSTER...WEST CENTRAL
BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 145 PM CDT...

AT 113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CUSTER CITY...
MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3552 9891 3577 9905 3607 9874 3584 9841
TIME...MOT...LOC 1813Z 218DEG 33KT 3571 9891

MAHALE
Special weather statement, May 23, 1:17 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
117 PM CDT SAT MAY 23 2015

OKZ007-231845-
GRANT OK-
117 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 145 PM
CDT...

AT 116 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
JEFFERSON...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
MEDFORD...POND CREEK...WAKITA...NASH...MANCHESTER...RENFROW AND
JEFFERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3660 9781 3667 9807 3700 9806 3700 9756
TIME...MOT...LOC 1816Z 205DEG 45KT 3674 9790

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:02 PM CDTRiver Flood WarningOUNAtoka6 days
May 23, 6:10 AM CDTDense Fog AdvisoryOUNBeckham, Blaine, Caddo, Custer, Dewey, Greer and 6 more4 hr
May 23, 7:54 AM CDTSpecial Weather StatementOUNRoger Mills36 min
May 23, 8:42 AM CDTSpecial Weather StatementOUNRoger Mills33 min
May 23, 9:08 AM CDTRiver Flood WarningOUNJefferson33 hr
May 23, 9:14 AM CDTRiver Flood WarningOUNGarvin5 days
May 23, 9:40 AM CDTAreal Flood AdvisoryOUNBeckham, Custer, Dewey, Ellis, Harper, Roger Mills and 2 more3 hr
May 23, 9:44 AM CDTRiver Flood WarningOUNBlaine, Caddo, Canadian, Custer6 days
May 23, 9:46 AM CDTRiver Flood WarningOUNOklahoma50 hr
May 23, 9:46 AM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie65 hr
May 23, 9:48 AM CDTRiver Flood WarningOUNBryan4 days
May 23, 9:49 AM CDTSpecial Weather StatementOUNDewey26 min
May 23, 10:20 AM CDTFlash Flood WarningOUNEllis, Roger Mills3 hr
May 23, 10:25 AM CDTRiver Flood WarningOUNGrady7 days
May 23, 10:28 AM CDTSpecial Weather StatementOUNRoger Mills32 min
May 23, 11:05 AM CDTFlash Flood WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita3 hr
May 23, 11:10 AM CDTSpecial Weather StatementOUNWoods35 min
May 23, 11:28 AM CDTAreal Flood AdvisoryOUNAlfalfa, Harper, Major, Woods, Woodward3 hr
May 23, 11:40 AM CDTSpecial Weather StatementOUNMajor35 min
May 23, 11:55 AM CDTSpecial Weather StatementOUNCuster35 min
May 23, 12:22 PM CDTSpecial Weather StatementOUNCuster38 min
May 23, 1:11 PM CDTAreal Flood WarningOUNBeckham, Dewey, Ellis, Roger Mills4 hr
May 23, 1:16 PM CDTSpecial Weather StatementOUNBlaine29 min
May 23, 1:17 PM CDTSpecial Weather StatementOUNGrant28 min
May 23, 1:55 PM CDTFlash Flood WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita5 hr
May 23, 1:58 PM CDTAreal Flood AdvisoryOUNAlfalfa, Blaine, Garfield, Grant, Major3 hr
May 23, 2:22 PM CDTFlash Flood Warning EmergencyOUNBeckham, Custer, Roger Mills, Washita3 hr
May 23, 2:42 PM CDTRiver Flood WarningOUNBeckham, Greer, Kiowa61 hr
May 23, 2:43 PM CDTRiver Flood WarningOUNGreer, Jackson63 hr
May 23, 2:59 PM CDTRiver Flood WarningOUNDewey, Major, Woodward44 hr
May 23, 3:01 PM CDTSpecial Weather StatementOUNKiowa, Washita29 min
May 23, 3:10 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward4 days
May 23, 3:17 PM CDTFlash Flood WarningOUNBlaine, Major4 hr
May 23, 3:32 PM CDTSpecial Weather StatementOUNKiowa, Washita28 min
May 23, 4:01 PM CDTFlash Flood WarningOUNKay3 hr
May 23, 4:06 PM CDTFlash Flood WarningOUNBeckham, Blaine, Caddo, Canadian, Custer, Greer and 3 more5 hr
May 23, 4:06 PM CDTRiver Flood WarningOUNCuster, Roger Mills27 hr
May 23, 4:06 PM CDTRiver Flood WarningOUNCuster, Washita3 days
May 23, 4:06 PM CDTRiver Flood WarningOUNGarvin, Grady6 hr
May 23, 4:06 PM CDTRiver Flood WarningOUNGarvin, Murray44 hr
May 23, 4:11 PM CDTRiver Flood WarningOUNCarter, Garvin, Murray12 hr
May 23, 4:39 PM CDTFlash Flood WarningOUNCanadian, Kingfisher9 hr
May 23, 4:45 PM CDTFlash Flood WarningOUNGarfield, Noble3 hr
May 23, 4:50 PM CDTSpecial Weather StatementOUNLogan25 min
May 23, 5:08 PM CDTTornado WarningOUNGrady37 min
May 23, 5:22 PM CDTTornado Warning Tornado observedOUNGrady23 min
May 23, 5:39 PM CDTFlash Flood WarningOUNLogan, Payne5 hr
May 23, 5:39 PM CDTTornado WarningOUNCanadian, Grady36 min
May 23, 5:42 PM CDTSpecial Weather StatementOUNLogan33 min
May 23, 5:56 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma49 min
May 23, 5:57 PM CDTFlash Flood WarningOUNOklahoma7 hr
May 23, 5:58 PM CDTSpecial Weather StatementOUNMurray32 min
May 23, 5:59 PM CDTSpecial Weather StatementOUNPontotoc31 min
May 23, 6:00 PM CDTTornado Warning Tornado observedOUNGarvin, Murray, Pontotoc30 min
May 23, 6:01 PM CDTTornado WarningOUNHughes, Pontotoc, Seminole29 min
May 23, 6:05 PM CDTTornado WarningOUNGrady, Stephens25 min
May 23, 6:08 PM CDTFlash Flood WarningOUNCaddo, Canadian, Comanche, Grady, Jackson, Kiowa7 hr
May 23, 6:16 PM CDTTornado WarningOUNMcClain29 min
May 23, 6:19 PM CDTSpecial Weather StatementOUNGarvin26 min
May 23, 6:26 PM CDTTornado WarningOUNHughes, Pontotoc, Seminole34 min
May 23, 6:31 PM CDTFlash Flood WarningOUNCleveland, Grady, McClain6 hr
May 23, 6:37 PM CDTTornado WarningOUNGarvin, Stephens23 min
May 23, 6:47 PM CDTAreal Flood WarningOUNBeckham, Custer, Roger Mills, Washita6 hr
May 23, 6:50 PM CDTTornado WarningOUNGrady25 min
May 23, 6:54 PM CDTRiver Flood WarningOUNBlaine, Canadian17 hr
May 23, 6:58 PM CDTTornado WarningOUNGarvin, McClain32 min
May 23, 6:59 PM CDTTornado WarningOUNMcClain, Pontotoc, Pottawatomie31 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.